Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 302, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2006, 5:04 PM EDT for Muscogee County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 21, 2006, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:15 PM EDT | TSTM WND DMG | 3 W Midland, GA | AT LEAST 6 TREES DOWN JUST WEST OF MIDLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 212106 SVRFFC GAC215-212130- /O.NEW.KFFC.SV.W.0302.060621T2104Z-060621T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 530 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF COLUMBUS...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER THE COLUMBUS METROPOLITAN AREA... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3250 8473 3260 8484 3257 8506 3237 8495 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:36 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 21, 3:36 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT WED JUN 21 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) A VERY SUMMERTIME PATTERN CONTINUES IN THE SHORT TERM FORECAST PERIOD AS AN UPPER LEVEL RIDGE SLOWLY WEAKENS AND WESTERN ATLANTIC SURFACE HIGH RIDGES INTO THE SOUTHEASTERN U.S. ENOUGH HEAT AND MOISTURE IN THE ATMOSPHERE TO OVERCOME THE UPPER RIDGE...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY AND THURSDAY. BY FRIDAY THE UPPER RIDGE IS SUPPRESSED SOUTHEASTWARD EVEN FURTHER AS A WEAK SURFACE BOUNDARY SAGS SOUTHWARD OUT OF THE OHIO VALLEY TOWARD NORTH GEORGIA. RAIN CHANCES WILL BE ON THE INCREASE AS WE TRANSITION INTO THE EXTENDED FORECAST PERIOD. TEMPERATURES WILL REMAIN VERY WARM THROUGH FRIDAY. WE ARE FLIRTING WITH HEAT ADVISORY CRITERIA IN SOME AREAS...BUT THE LOW LEVELS ARE DRY ENOUGH TO KEEP HEAT INDEX VALUES OVER 105 CONFINED TO SPOTTY AREAS ACROSS MAINLY CENTRAL GEORGIA...WITH OVERNIGHT LOWS FALLING BELOW 75 DEGREES AREAWIDE. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) OVERALL UPPER LEVEL AND SURFACE PATTERNS REMAIN FAIRLY STATIC THROUGH THE EXTENDED FORECAST PERIOD. GEORGIA REMAINS SQUEEZED BETWEEN THE WESTERN ATLANTIC SURFACE RIDGE AND A SERIES OF WEAK TROUGHS THAT STALL ACROSS THE EASTERN U.S. THE TROPICAL LOW THAT WAS FAIRLY WELL ORGANIZED ON PREVIOUS RUNS OF NAM MODEL AND WAS NEARLY ABSENT ON THE GFS IS STILL SHOWN MOVING WEST UNDER THE ATLANTIC RIDGE...BUT IS NOTICEABLY WEAKER AND LESS ORGANIZED ON THE NAM AND ODDLY A BIT MORE DISTINCT ON THE GFS. BOTH MODELS KEEP THIS SYSTEM OFFSHORE OF THE SOUTHEAST U.S. ANYWAY...ALTHOUGH COASTAL REGIONS FROM NORTH FLORIDA TO THE CAROLINAS MAY SEE SOME EFFECT FROM THE SYSTEM. IN THE UPPER LEVELS A BROAD WEAK TROUGH SETS UP OVER THE EASTERN U.S. FROM THE MID MISSISSIPPI AND OHIO VALLEYS INTO CANADA. THIS SHOULD EASE OUR HEAT A BIT...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 93 74 89 / 20 20 20 30 ATHENS 67 98 70 92 / 20 20 20 30 GAINESVILLE 69 92 70 88 / 20 20 20 30 ROME 68 99 72 90 / 20 20 20 30 COLUMBUS 73 97 73 94 / 20 20 20 20 MACON 68 97 71 96 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 21, 6:17 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EDT WED JUN 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 617 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK HIGH PRESSURE RIDGE WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY. WITH LIGHT MOIST EASTERLY FLOW AND DAYTIME HIGHS IN THE MIDDLE 90S WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA MAINLY LATE THIS AFTERNOON AND EVENING. .DISCUSSION... LIGHT EASTERLY FLOW UNDERNEATH A WEAK HIGH PRESSURE RIDGE WILL HELP INCREASE LOW-LEVEL MOISTURE ACROSS THE STATE SLOWLY THROUGH TONIGHT. ONLY MINIMAL DIURNALLY INDUCED INSTABILITY WILL BE PRESENT ACROSS THE REGION THIS AFTERNOON WITH CAPES IN THE 500 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 1 TO MINUS 2. THERE ARE A FEW LEFT OVER BOUNDARIES FROM YESTERDAYS ISOLATED STORMS THAT COULD ACT AS A FOCUSING MECHANISM FOR TODAYS CONVECTIVE DEVELOPMENT. ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 21, 1:47 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 6 ENE GIBSON 33.27N 82.50W
06/20/2006 GLASCOCK GA EMERGENCY MNGR
10 TO 12 TREES UPROOTED. WINDOWS BLOWN OUT OF THE PORCH
OF A HOME. 15 TO 20 ADDITIONAL TREES SNAPPED OFF OVER
TWO-MILE AREA. POWER POLE SNAPPED DUE TO TREES FALLING ON
LINE. NWS DAMAGE SURVEY UPDATE OF EARLIER REPORT.
&&
LPRSpecial weather statement, Jun 21, 2:37 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT WED JUN 21 2006 GAZ076-211900- 237 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JEFFERSON COUNTY UNTIL 300 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WADLEY. THE THUNDERSTORM WAS NEARLY STATIONARY. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WADLEY.
Special weather statement, Jun 21, 2:56 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT WED JUN 21 2006 GAZ092-211930- 256 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN SCHLEY COUNTY UNTIL 330 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ELLAVILLE AND LA CROSSE.
Special weather statement, Jun 21, 3:37 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT WED JUN 21 2006 GAZ091-092-104-212015- 337 PM EDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER...SCHLEY AND MARION COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM METHVINS TO FRIENDSHIP...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SUMTER...SCHLEY AND MARION COUNTIES. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 23 min |
| Jun 21, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| Jun 21, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Webster | 27 min |
| Jun 21, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 30 min |
| Jun 21, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.